MAUDE Adverse Event Report: BAUSCH + LOMB PHACO ACCESSARY PACK 2.4MM SLEEVE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB PHACO ACCESSARY PACK 2.4MM SLEEVE; UNIT, PHACOFRAGMENTATION
Model Number BL3124S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product and lot number are not available; therefore, a device history review cannot be performed.The particle has been received and the evaluation is in process.This investigation is ongoing.
 
Event or Problem Description
It was reported that the surgeon removed a particle from the eye during a procedure.The particle was noticed coming down the irrigation side and out the irrigation hole on the left while using a quad technique for phacoemulsification.The surgeon halted the procedure, removed the phacoemulsification tool, and extracted the particle with forceps.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The particle was received and evaluated.Evaluation of the particle found it is soft and pliable approximately 3516 microns long by 1037 microns wide.The source and origin of the particle cannot be determined.The sample was sent to the lab for analysis.The lab analysis via fourier transform infrared (ftir) spectrometer found that the sample had a spectrum consistent with that of isobutylene-isoprenerubber (iir) and polydimethylsiloxane (pdms)/silicone.Energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem) analysis indicated that the sample consists primarily of carbon, oxygen, and silicon with lesser concentrations of magnesium, chlorine, titanium, sodium, aluminum, and sulfur, consistent with iir and silicone.Pyrolysis/gas-chromatography analysis of the sample indicated that it is composed of isobutylene-isoprene rubber (iir).We are not able to determine the origin of the fm/particulate or root cause of the event.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
PHACO ACCESSARY PACK 2.4MM SLEEVE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis NY 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19715578
Report Number0001920664-2024-00087
Device Sequence Number8920482
Product Code HQC
UDI-Device Identifier00757770059690
UDI-Public(01)00757770059690
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3124S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON BSS; BSS AND UNKNOWN PACK
Patient SexUnknown